Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 14, 2006, 3:09 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 14, 2006, 9:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 3:09 AM MST (10:09 UTC)
- In effect from
- Nov 14, 2006, 9:00 AM MST
- Expired
- Nov 14, 2006, 3:20 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 141009 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 309 AM MST TUE NOV 14 2006 ...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN ARIZONA TODAY... .A COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TODAY...BRINGING STRONG WEST WINDS TO THE REGION. THESE WINDS ARE EXPECTED TO INCREASE DURING THE EARLY MORNING HOURS...WITH GUSTS BETWEEN 40 AND 45 MPH OCCURRING OVER AREAS FROM THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS NORTHEASTWARD TO THE FOUR CORNERS. PRESSURE GRADIENTS WILL WEAKEN BY THIS EVENING BEHIND THE FRONT...AND WINDS WILL DECREASE ACROSS THE NORTHLAND. AZZ010>014-017-039-040-141815- /O.NEW.KFGZ.WI.Y.0024.061114T1600Z-061115T0100Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 309 AM MST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. EXPECT WEST WINDS TO INCREASE DURING THE MORNING TODAY...WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 45 MPH INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL HAMPER TRAVEL ON INTERSTATE 40 EAST OF FLAGSTAFF TO THE NEW MEXICO STATE LINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 141738 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1038 AM MST TUE NOV 14 2006 ...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN ARIZONA TODAY... .A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA TODAY...BRINGING GUSTY SOUTHWEST AND WEST WINDS TO THE REGION. PEAK WIND GUSTS THROUGH 1000 AM MST INCLUDE WINDOW ROCK 43 MPH ST JOHNS 48 MPH WIND GUSTS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON. AZZ010>014-017-039-040-150100- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-061115T0100Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1038 AM MST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. EXPECT GUSTY SOUTHWEST AND WEST WINDS TO CONTINUE INTO THE AFTERNOON HOURS WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 50 MPH. THESE WIND GUSTS WILL HAMPER TRAVEL ON INTERSTATE 40 EAST OF FLAGSTAFF TO THE NEW MEXICO STATE LINE. PEAK WIND GUSTS THROUGH 1000 AM MST INCLUDE WINDOW ROCK 43 MPH ST JOHNS 48 MPH A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ 41
000 WWUS75 KFGZ 142220 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST TUE NOV 14 2006 AZZ010>014-017-039-040-142330- /O.CAN.KFGZ.WI.Y.0024.000000T0000Z-061115T0100Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 320 PM MST TUE NOV 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND ADVISORY. WIND GUSTS FOR THE REST OF THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW THE ADVISORY GUST CRITERIA OF 40-57 MPH. PEAK WIND GUSTS OBSERVED EARLIER TODAY INCLUDE GREER 51 MPH ST JOHNS 48 MPH WINDOW ROCK 44 MPH WINSLOW 41 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:45 AM MST, 24 minutes earlier.
Area forecast discussion, Nov 14, 2:45 AM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 AM MST TUE NOV 14 2006 .SYNOPSIS... A FAST MOVING COLD FRONT WILL MOVE INTO NORTHERN ARIZONA TODAY BRINGING A CHANCE OF SHOWERS...MAINLY TO AREAS NORTH OF THE MOGOLLON RIM...AND OCCASIONALLY STRONG WIND GUSTS. DRY CONDITIONS WITH WARM AFTERNOON TEMPERATURES ARE EXPECTED TO RETURN FOR WEDNESDAY THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... MUCH OF THE NORTHLAND HAS ALREADY CLOUDED UP EARLY THIS MORNING IN ADVANCE OF A STORM SYSTEM MOVING VERY QUICKLY ACROSS THE WESTERN UNITED STATES. WHILE ARIZONA WILL STAY MOSTLY SOUTH OF THE MAIN DYNAMICS FROM THE ASSOCIATED COLD FRONT...PORTIONS OF THE NORTHLAND WILL STILL SEE A CHANCE OF SHOWERS INTO THE EARLY AFTERNOON ALONG WITH SOME POWERFUL WINDS. A WIND ADVISORY WILL BE ISSUED SHORTLY ALONG WITH THE MORNING PACKAGE FOR AREAS OF WESTERLY WIND GUSTS EXPECTED TO EXCEED 40 MPH. THIS SYSTEM WILL QUICKLY PUSH EAST OF THE STATE BY THIS EVENING...AND HIGH PRESSURE WILL SETTLE ACROSS THE NORTHLAND THROUGH FRIDAY. 00Z GFS RUN SUGGESTS A SHORTWAVE FEATURE MOVING ACROSS NORTHERN AZ OVER THE WEEKEND...BUT THERE HAS NOT BEEN ENOUGH CONSISTENCY IN THIS SOLUTION AS OF YET TO BE CONFIDENT FOR SIGNIFICANT PRECIPITATION CHANCES. HOWEVER...THIS POTENTIAL FEATURE WILL NEEDED TO BE MONITORED OVER THE NEXT DAY OR SO. OTHERWISE...KEEPING WITH A DRY FORECAST AND MAX TEMPS GENERALLY AROUND 5 DEGREES ABOVE DAILY AVERAGES. KD && .AVIATION...FOR THE 12Z PACKAGE...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING ACROSS NRN AZ AHEAD OF A FAST MOVING STORM SYSTEM. THE STRONGEST WINDS WILL BE LOCATED FROM KFLG-KGCN THROUGH 16Z...THEN SPREADING INTO THE LITTLE COLORADO RIVER VALLEY AND NE AZ 16Z-01Z WHERE GUSTS WILL REACH 35-40KT. CEILINGS AOB 3KFT AGL WILL PERSIST OVER THE HIGHER TERRAIN FROM THE MOGOLLON RIM NW TO THE KAIBAB PLATEAU THROUGH 18Z...WITH A SLIGHT CHANCE OF LIGHT SHOWERS FROM THE MOGOLLON RIM NORTHWARD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 9AM-6PM MST FOR AZ ZONES 10>14-17-39-40. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.